I have had rapid weight gain since taking carvedilol. My food intake has not changed that much, however maybe my salt intake has been higher.
That's interesting. Could be water-weight from the increased salt intake. According to the manufacturer of COREG, the brand name drug, weight-LOSS is a known side effect.
Are you taking any other medications?
I know this is an old question but there are probably more of us out there. They should change the side effects list if it says weight loss because I have gained rapidly on carvedilol as well. Unfortunately I can't just stop taking it. My dr. is aware but doesn't seem to think it's a problem.. It is for me!
I, too, gained weight, and felt bloated. I had gut issues along with the weight gain. Took myself off the carvedilol, and within three days was much better. Working with my primary and cardio docs to try to find something else. I am not a person who cares much for salty stuff, so I can leave that out of the mix. I would sure talk to your docs and try to figure out a solution.
I weighed 129 lbs before I was put on Carvedilol six weeks later I weighed 140 lbs. I'm a small framed person and thought I would never weigh this much.
I also gained weight on this medication. 30 lbs. Anyone have any success with not gaining weight? I tried reducing my dose and it did not benefit me, in fact I gained another 10 lbs when I returned to my normal 12.5mg/twice a day dose.
In dec 2014 i was diagnosedwith conjestive heart failure i waighed 145 lbs a year and a half later and i weigh 255 it seems impossiable to loose any weight at all just trying to not gain any more even if it is soly responsible for the gain. I was given only a 20 percdnt chance of living 3 months dec 2014 1 1/2 yes later im dooing much better i beleave it helped sa e my life the added lbs sucks but im here to experience it . And would not be here without it !
I believe the associated weight gain is due in part to decreased energy expenditure. The medication being a beta blocker slows the heart rate which slows your metabolism and stamina.
I have gained major weight since put on this drug . Doctor doesn't seem to care. I tried a serious diet and weight barely comes off. The doctor says I have to be on it for the rest of my life due to my ejection fraction rate dropping so low two years after heart attack. I'm just not to sure about this
I was taking 100 mg daily atenolol for many years until the manufacturers stopped making it a few months ago. It worked to control my bp and pulse, which was at 65 resting rate. My doc switched me to Carvedilol as a substitute and I feel awful. Ten pound weight gain in six weeks, feel like I am walking through cement every day, falling asleep at my desk. And yet my heart rate is crazy high 85-95 bpm most of the day and night. It’s keeping me awake, but I’m exhausted. My bp is higher than it was on atenolol also. Around 145/90 now vs 130/80 before. I want my atenolol back!
I have been on this for 5 years and immediately gained 20 to 30 pounds. I have battled the weight gain properties of this drug since being given it. My Dr. is constantly on me about losing some weight but I find it nearly impossible while on it. 1000 calories a day with at least 4 days a week of intense exercise dose nothing. My Dr. claims it’s not due to this drug. I’m going to start reducing this and see what happens.
- Carvedilol Information for Consumers
- Carvedilol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Carvedilol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.